Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 129, NWS Atlanta, GA

February 8, 2020Jefferson County, Washington County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 8, 2020, 9:33 AM EST for Jefferson County, Washington County, Georgia. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Feb 8, 2020, 9:33 AM EST (14:33 UTC)
Expired
Feb 29, 2020, 9:33 AM EST
In force
21 days
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ogeechee River at GA 88 near Grange (GRGG1). The gauge peaked at 18.49 ft at Feb 8, 2020, 7:00 PM EST.

actionminormoderate152002/0802/0902/1002/1102/1202/1302/1402/1502/1602/1702/1802/1902/2002/2102/2202/2302/2402/2502/2602/2702/2802/2903/01
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02200120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

446 
WGUS42 KFFC 081433
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
933 AM EST Sat Feb 8 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Ogeechee River near Grange affecting Jefferson and Washington 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC163-303-090433-
/O.NEW.KFFC.FL.W.0129.200208T1433Z-000000T0000Z/
/GRGG1.1.ER.200208T1430Z.200208T1430Z.000000T0000Z.UU/
933 AM EST Sat Feb 8 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ogeechee River near Grange.
* From this morning until further notice.
* At 9 AM Saturday the stage was 17.9 feet...and rising.
* Flood stage is 18 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Georgia Highway 88.
  The water level will cover around three fourths of the Sandy Ford 
  Public Boat Ramp.

&&

LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
      3294 8243 3300 8263             

$$
4 follow-up statements
448 
WGUS82 KFFC 081846
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
146 PM EST Sat Feb 8 2020

...The Flood Warning continues for the following rivers in Georgia...
  Little River near Washington affecting Taliaferro and Wilkes 
  Counties 

  Ogeechee River near Grange affecting Jefferson and Washington 
  Counties 


GAC265-317-090845-
/O.CON.KFFC.FL.W.0102.000000T0000Z-000000T0000Z/
/WTNG1.2.ER.200207T0224Z.200207T1700Z.000000T0000Z.NR/
146 PM EST Sat Feb 8 2020

The Flood Warning continues for
  The Little River near Washington.
* Until further notice.
* At 1 PM Saturday the stage was 20.8 feet...and falling.
* Minor flooding will continue.
* Flood stage is 19 feet.
* At 21 feet...Minor flooding continues in the woodlands and fields
  along the river upstream and downstream from the gage at Lundberg 
  Road. 


&&

LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
      3361 8258 3358 8272             

$$

GAC163-303-090845-
/O.CON.KFFC.FL.W.0129.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.200208T1430Z.200208T1815Z.000000T0000Z.UU/
146 PM EST Sat Feb 8 2020

The Flood Warning continues for
  The Ogeechee River near Grange.
* Until further notice.
* At 1 PM Saturday the stage was 18.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Georgia Highway 88.
  The water level will cover around three fourths of the Sandy Ford 
  Public Boat Ramp.


&&

LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
      3294 8243 3300 8263             

$$
377 
WGUS82 KFFC 090342
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1042 PM EST Sat Feb 8 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

  Oconee River near Dublin affecting Johnson...Laurens...Washington 
  and Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties 

  Ogeechee River near Grange affecting Jefferson and Washington 
  Counties 


GAC059-133-219-091741-
/O.EXT.KFFC.FL.W.0082.000000T0000Z-200210T0851Z/
/PNFG1.2.ER.200207T0006Z.200208T2215Z.200210T0251Z.NO/
1042 PM EST Sat Feb 8 2020

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  The Oconee River near Penfield.
* Until late Sunday night.
* At 10 PM Saturday the stage was 18.7 feet and slowly falling.
* Moderate flooding is occurring and forecast to continue.
* Flood stage is 13 feet.
* The river is forecast to fall to below moderate flooding by Sunday
  morning and flood stage by Sunday night.
* At 18 feet, moderate flooding begins. Ward Road floods and cuts 
  off access to L.C. Curtis and Son Sand and Gravel Company. 
  Irrigation systems also begin to flood and need to be moved to 
  higher ground.
  

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC009-303-319-091741-
/O.EXT.KFFC.FL.W.0101.000000T0000Z-200209T1818Z/
/MLGG1.2.ER.200207T0104Z.200207T1315Z.200209T1218Z.NO/
1042 PM EST Sat Feb 8 2020

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Oconee River near Milledgeville.
* Until Sunday afternoon.
* At 9 PM Saturday the stage was 25.2 feet and falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 22 feet.
* The river is forecast to fall to below flood stage by Sunday 
  morning.
* At 24 feet, minor flooding continues upstream and downstream 
  from the gage located around one half mile upstream from the 
  Georgia Highway 22 and 24 bridge. The parking lot and portions of 
  the Oconee River Greenway Park just downstream from the bridge will
  be flooded. Low lying areas of woodlands and pasture near the river
  will be flooded one to two feet deep. Sinclair Dam will likely have
  two gates open to reach this height.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

GAC303-319-091741-
/O.CON.KFFC.FL.W.0109.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200207T1214Z.200208T0400Z.000000T0000Z.NR/
1042 PM EST Sat Feb 8 2020

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 9 PM Saturday the stage was 19.4 feet and slowly falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 19 feet, minor flooding continues to expand into the 
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will begin to 
  surround the elevated USGS gage house.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

GAC167-303-319-091741-
/O.EXT.KFFC.FL.W.0083.000000T0000Z-200214T0320Z/
/OCNG1.2.ER.200208T0452Z.200209T1800Z.200213T2120Z.NO/
1042 PM EST Sat Feb 8 2020

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Oconee River near Oconee.
* Until Thursday evening.
* At 12 PM Saturday the stage was 21 feet and rising.
* Moderate flooding is occurring and forecast to continue.
* Flood stage is 17 feet.
* Forecast to rise to a crest of near 24 feet on Sunday.
* At 23 feet, moderate flooding continues. Portions of the Old Balls 
  Ferry Road leading to the boat ramp becomes flooded with a foot of 
  water or more.  The entire dirt parking lot near the boat ramp is 
  under three to five feet of water. Extensive flooding of the 
  woodlands near the river continues.
  
  At 25 feet, major flooding occurs. Most of Old Balls Ferry Road 
  north of Georgia Highway 57 will be under one to three feet of 
  water. The water level reaches the bottom of the USGS gaging 
  equipment near the boat ramp. Widespread flooding up to several 
  feet deep of the woodlands near the river occurs.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$

GAC167-175-303-319-091741-
/O.EXT.KFFC.FL.W.0130.200210T0230Z-000000T0000Z/
/DBNG1.2.ER.200210T0230Z.200212T0600Z.000000T0000Z.NO/
1042 PM EST Sat Feb 8 2020

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Oconee River near Dublin.
* From tomorrow late evening until further notice.
* At 9 PM Saturday the stage was 17 feet and rising.
* Moderate flooding is forecast.
* Flood stage is 21 feet.
* Forecast to rise above flood stage by Sunday late evening and 
  continue to rise to near 25.6 feet by Wednesday morning.
* At 25.5 feet, significant flooding continues in the woodlands and 
  agricutural areas upstream and downstream from the gage on U.S. 
  Highway 80. The flood waters will be around two feet deep on Rex 
  Miller Road downstream left bank of the Highway 80 bridge and Old
  River Lane upstream and left bank from the bridge. Some of the 
  homes on these roads will begin to experience flooding. Also a few 
  homes begin to flood on River Ridge Road downstream and right 
  bank from the U.S. Highway 80 bridge.
  

&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293             

$$

GAC163-303-091741-
/O.CON.KFFC.FL.W.0129.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.200208T1430Z.200209T0215Z.000000T0000Z.UU/
1042 PM EST Sat Feb 8 2020

The Flood Warning continues for
  The Ogeechee River near Grange.
* Until further notice.
* At 9 PM Saturday the stage was 18.5 feet and steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 18 feet, flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Georgia Highway 88.
  The water level will cover around three fourths of the Sandy Ford 
  Public Boat Ramp.
  

&&

LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
      3294 8243 3300 8263             

$$
351 
WGUS82 KFFC 091017
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
517 AM EST Sun Feb 9 2020

...The Flood Warning continues for the following rivers in Georgia...
  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties 

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

  Ogeechee River near Grange affecting Jefferson and Washington 
  Counties 


GAC303-319-100016-
/O.CON.KFFC.FL.W.0109.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200207T1214Z.200208T0400Z.000000T0000Z.NR/
517 AM EST Sun Feb 9 2020

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 4 AM Sunday the stage was 19.3 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 19.0 feet...Minor flooding continues to expand into the 
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will begin to 
  surround the elevated USGS gage house.
* This crest compares to a previous crest of 19.1 feet on Dec 11 2018.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

GAC167-303-319-100016-
/O.CON.KFFC.FL.W.0083.000000T0000Z-200214T0320Z/
/OCNG1.2.ER.200208T0452Z.200209T1800Z.200213T2120Z.NO/
517 AM EST Sun Feb 9 2020

The Flood Warning continues for
  The Oconee River near Oconee.
* Until Thursday evening.
* At 12 PM Saturday the stage was 21 feet...and 
  rising.
* Moderate flooding is occurring.
* Flood stage is 17.0 feet.
* At 25.0 feet...Major flooding occurs. Most of Old Balls Ferry Road 
  north of Georgia Highway 57 will be under one to three feet of 
  water. The water level reaches the bottom of the USGS gaging 
  equipment near the boat ramp. Widespread flooding up to several 
  feet deep of the woodlands near the river occurs.
* This crest compares to a previous crest of 23.1 feet on Jan 7 2019.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$

GAC163-303-100016-
/O.CON.KFFC.FL.W.0129.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.200208T1430Z.200209T0215Z.000000T0000Z.UU/
517 AM EST Sun Feb 9 2020

The Flood Warning continues for
  The Ogeechee River near Grange.
* Until further notice.
* At 4 AM Sunday the stage was 18.2 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Georgia Highway 88.
  The water level will cover around three fourths of the Sandy Ford 
  Public Boat Ramp.
* This crest compares to a previous crest of 18.2 feet on Dec 16 2019.
  

&&

LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
      3294 8243 3300 8263             

$$
323 
WGUS82 KFFC 091634
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1134 AM EST Sun Feb 9 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties

  Ogeechee River near Grange affecting Jefferson and Washington 
  Counties

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 

  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties 

  Oconee River near Dublin affecting Johnson...Laurens...Washington 
  and Wilkinson Counties 


GAC021-153-169-207-289-100633-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-200211T1434Z/
/MACG1.1.ER.200207T0006Z.200208T0945Z.200211T0834Z.NO/
1134 AM EST Sun Feb 9 2020

...Flood Warning extended until Tuesday morning...The Flood Warning 
continues for
  The Ocmulgee River near Macon.
* Until Tuesday morning.
* At 10AM Sunday the stage was 22.9 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by Tuesday 
  morning.
* At 23.0 feet...Minor flooding continues to expand. Large portions 
  of the Macon GreenWay Ocmulgee Heritage Trail floods north of the 
  Martin Luther King Boulevard bridge. The flood waters will be up to
  3 feet deep on portions of the trail. Large portions of 
  agricultural lands east of Macon and well downstream will be under 
  1 to 5 feet of water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC091-271-315-100633-
/O.CON.KFFC.FL.W.0126.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.200208T1345Z.200214T0600Z.000000T0000Z.NO/
1134 AM EST Sun Feb 9 2020

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 10AM Sunday the stage was 13.1 feet...and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.0 feet.
* The river will continue rising to near 15.8 feet by early Friday 
  morning. Additional rises may be possible thereafter.
* At 16.0 feet...Flooding of farm lands...timberlands...and access 
  roads will occur.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC059-133-219-100633-
/O.EXT.KFFC.FL.W.0082.000000T0000Z-200210T1024Z/
/PNFG1.2.ER.200207T0006Z.200208T2215Z.200210T0424Z.NO/
1134 AM EST Sun Feb 9 2020

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Oconee River near Penfield.
* Until late tonight.
* At 11AM Sunday the stage was 16.3 feet...and falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 13.0 feet.
* The river will continue to fall to below flood stage by tonight.
* At 17.0 feet...Minor flooding continues to expand into fields...
  woodlands and pastures near the river. The water level is very 
  close to Ward Road on the right bank. Flood waters will be 
  approaching irrigation systems and they may need to be moved to 
  higher ground.
  

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC009-303-319-091704-
/O.CAN.KFFC.FL.W.0101.000000T0000Z-200209T1818Z/
/MLGG1.2.ER.200207T0104Z.200207T1315Z.200209T1151Z.NO/
1134 AM EST Sun Feb 9 2020

The Flood Warning is cancelled for
  The Oconee River near Milledgeville.
* This takes effect immediately.
* At 10AM Sunday the stage was 18.2 feet...and falling.
* Flood stage is 22.0 feet.
* The river will continue to fall.


&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

GAC303-319-100633-
/O.CON.KFFC.FL.W.0109.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200207T1214Z.200208T0400Z.000000T0000Z.NR/
1134 AM EST Sun Feb 9 2020

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 10AM Sunday the stage was 19.2 feet...and steady.
* Minor flooding is occurring and is forecast.
* Flood stage is 18.0 feet.
* At 19.0 feet...Minor flooding continues to expand into the 
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will begin to 
  surround the elevated USGS gage house.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

GAC167-303-319-100633-
/O.EXT.KFFC.FL.W.0083.000000T0000Z-200214T0040Z/
/OCNG1.2.ER.200208T0452Z.200209T1800Z.200213T1840Z.NO/
1134 AM EST Sun Feb 9 2020

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Oconee River near Oconee.
* Until Thursday evening.
* At 12PM Saturday the stage was estimated at 23.4 feet...and rising.
* Moderate flooding is occurring and is forecast.
* Flood stage is 17.0 feet.
* At 25.0 feet...Major flooding occurs. Most of Old Balls Ferry Road 
  north of Georgia Highway 57 will be under one to three feet of 
  water. The water level reaches the bottom of the USGS gaging 
  equipment near the boat ramp. Widespread flooding up to several 
  feet deep of the woodlands near the river occurs..
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$

GAC167-175-303-319-100633-
/O.CON.KFFC.FL.W.0130.000000T0000Z-000000T0000Z/
/DBNG1.2.ER.200209T1405Z.200212T0000Z.000000T0000Z.NO/
1134 AM EST Sun Feb 9 2020

The Flood Warning continues for
  The Oconee River near Dublin.
* Until further notice.
* At 10AM Sunday the stage was 21.6 feet...and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* The river will continue rising to near 26.4 feet by Tuesday evening
  then begin falling.
* At 27.0 feet...Significant flooding expands into the woodlands and 
  agricutural areas upstream and downstream from the gage on U.S. 
  Highway 80. The flood waters will be around 4 feet deep on Rex 
  Miller Road and Old River Lane. Several homes on these roads will 
  be under two feet of water. Also a few homes on River Ridge Road 
  will be flooded with a foot of water. Portions of the Riverview 
  Park Golf Course will be flooded.

&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293             

$$

GAC163-303-091704-
/O.CAN.KFFC.FL.W.0129.000000T0000Z-200209T1634Z/
/GRGG1.1.ER.200208T1430Z.200209T0215Z.200209T1337Z.UU/
1134 AM EST Sun Feb 9 2020

The Flood Warning is cancelled for
  The Ogeechee River near Grange.
* This takes effect immediately.
* At 11AM Sunday the stage was 17.8 feet...and falling.
* Flood stage is 18.0 feet.
* The creek/river will continue to fall.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Georgia Highway 88.
  The water level will cover around three fourths of the Sandy Ford 
  Public Boat Ramp.
  

&&

LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
      3294 8243 3300 8263             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:00 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 8, 6:00 AM EST, 3 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
600 AM EST Sat Feb 8 2020

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 346 AM EST Sat Feb 8 2020/

SHORT TERM /Today through Sunday/...

The main concern today is a quick developing and moving short
wave, forecast to moving across the area with a rather cold airmass
in place. This has prompted the issuance of a winter storm warning
for our NE counties from Murray to Cherokee east to Hall, White and
Towns. There is potential for 2 to 4 inches of snow, somewhat favoring
the higher elevations. The previous winter weather advisory will be
continued around the warning area. While these areas could have a
rain/snow mix, the warning area will likely be mostly snow.
The counties on the southern border of the advisory area are a very
close call as to whether snow will predominate for a long enough
period. So for now, this portion of the advisory was left alone.

Farther to the south, any precipitation will be all rain.

This short wave will be rather quick moving and all precip is expected
to end by early evening.

Sunday is expected to be dry as we will be in between weather systems.

Forecast high temperatures are running about 2 to 14 degrees below normal
across the area today and within 2 to 4 degrees of normal for Sunday.
Forecast low temperatures are running within 3 degrees of normal for tonight.

Overall confidence is low to medium.

BDL

LONG TERM /Sunday Night through Friday/...

The long term portion begins as a rare quiet period across the
forecast area but things will be changing quickly as we approach
12Z Monday. With persistent SW flow aloft, we are just going to
get system after system affecting us through the long term. This
first system looks to bring categorical pops to the northern
portion of the area for Monday. This will expand southward for
Monday night with almost all areas seeing sustained light to
moderate rainfall. With the copious amounts of rain seen the last
few days, it will not day much to add to the hydrology concerns
already being experienced across the area. As a result, the
northern zones have already been placed in a moderate risk
excessive rainfall for day 3.

Front stalls over the area as SW flow aloft just prevents fronts
from making it through. Continued categorical pops and very
unneeded rainfall in the offing for Tuesday as well. As a matter
of fact, taking into account Wednesday rainfall along the front,
models are indicating another 3 to 6 inches of rain north of I20.
Will almost certainly need another flood watch with subsequent
forecasts.

Will be carrying thunder primarily for Central portions on
Wednesday but no severe is anticipated at this time. System
finally exits on Friday with high pressure building in its wake.
This again could be short lived as another gulf system looks to
bring additional high rain chances to the area per the GFS ECMWF
is decidedly less bullish on this feature and will use a blend for
now.

Deese

&&

.AVIATION...
12Z Update...
Increasing potential for MVFR/IFR ceilings with increasing rain
and snow chances. Potential for a brief period of snow or
rain/snow mix this morning for the ATL area tafs with more snow
over other areas of N GA. Conditions improving late day and
evening to VFR. Surface winds light and variable or ESE then
becoming SSW to NNW late day less than 10 kts. Surface winds
becoming light and variable or light E tonight.

//ATL Confidence...12Z Update...
Low confidence for a snow or rain/snow mix.
Low to medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          43  31  55  40 /  70  10   0   5
Atlanta         45  33  55  43 /  80   0   0   5
Blairsville     39  26  51  38 /  80  10   0   5
Cartersville    45  30  56  42 /  80   0   0   5
Columbus        51  36  63  48 /  40   0   0   5
Gainesville     40  30  52  39 /  80  10   0   5
Macon           51  35  61  45 /  30   5   0   0
Rome            47  29  57  43 /  80   0   0  10
Peachtree City  47  32  59  44 /  70   0   0   0
Vidalia         58  39  65  47 /   5   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 7 PM EST this evening for the
following zones: Cherokee...Dawson...Fannin...Forsyth...Gilmer...
Hall...Lumpkin...Murray...Pickens...Towns...Union...White.

Winter Weather Advisory until 4 PM EST this afternoon for the
following zones: Banks...Barrow...Bartow...Catoosa...Chattooga...
Cobb...Dade...DeKalb...Floyd...Gordon...Gwinnett...Jackson...
North Fulton...Paulding...Polk...Walker...Whitfield.

&&

SHORT TERM...BDL
LONG TERM....Deese
AVIATION...BDL
Hazardous weather outlook, Feb 8, 4:58 AM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
458 AM EST Sat Feb 8 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
458 AM EST Sat Feb 8 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

...Winter Storm Warning In Effect For Far North Georgia...
...Winter Weather Advisory In Effect For Portions of North
Georgia...

A Winter Storm Warning has been issued for far north Georgia
through early evening. Snow will begin later this morning and
accumulate quickly ultimately resulting in 2 to 4 inches
accumulations. Please see the latest WSW for further details.

A Winter Weather Advisory has been issued for portions of North
Georgia, including the north Atlanta metro. Snow will be possible
during the morning hours into the early afternoon across the
advisory area. Accumulations are expected to be less than an inch
and primarily on elevated and grassy surfaces. Please see the
latest WSW for further details.

Temperatures dropping back to below freezing Saturday night will
likely lead to additional travel concerns for the same areas
outlined above.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Additional moderate rainfall from multiple storm systems will
exacerbate ongoing river flood issues through much of next week.
This will be especially true on Monday when a moderate risk of
excessive rainfall will be in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 8, 3:53 AM EST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 AM EST Sat Feb 8 2020

GAZ027-036-037-041>044-046>048-052>057-066>068-082100-
Madison-Clarke-Oconee-Haralson-Carroll-Douglas-South Fulton-
Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-Spalding-
Henry-Troup-Meriwether-Pike-
353 AM EST Sat Feb 8 2020

Rain mixed with snow will be possible during the early morning
hours. Temperatures at that time will range mostly in the upper
20s to lower 30s. It is possible that a brief period of freezing
rain accompanies the precipitation which would create some
traffic concerns. No accumulation is expected as temperatures
should gradually rise into the 40s by early afternoon bringing a
transition to all rain.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 7:05 PM ESTRiver Flood WarningFFCClarke, Oconee5 hr
Feb 7, 8:16 PM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox38 days
Feb 8, 3:07 AM ESTWinter Storm WarningFFCBanks, Catoosa, Cherokee, Dade, Dawson, Fannin and 12 more12 hr
Feb 8, 6:26 AM ESTRiver Flood WarningFFCPutnam2 hr
Feb 8, 6:30 AM ESTRiver Flood WarningFFCWashington21 days
Feb 8, 4:46 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson21 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.